The Medical Letter on Drugs and Therapeutics
FROM
ISSUE
1374
Quetiapine (Seroquel) and QT-Interval Prolongation
Subscribers: Log in to read full article.  Not a subscriber?  Subscribe or purchase article.

The FDA has required the manufacturer of the secondgeneration antipsychotic quetiapine (Seroquel) to add a warning to the labeling saying that use of the drug should be avoided in combination with other drugs that prolong the electrocardiographic QTc interval (Table 1). The warning is based only on postmarketing reports of QT-interval prolongation in patients who overdosed on the drug, had concomitant illness, or were taking other drugs known to cause electrolyte imbalances or increase the QT interval. QT prolongation can lead to torsades de pointes, a potentially fatal cardiac arrhythmia.

RISK OF QT PROLONGATION — Drug-induced QT-interval prolongation may be more likely to occur with increasing drug doses or increased serum concentrations due to drug interactions or renal and/or hepatic insufficiency.

Women and the elderly are at greater risk for developing torsades de pointes. ... more      

The Medical Letter is a subscriber-funded nonprofit organization that publishes critical appraisals of new prescription drugs and comparative reviews of drugs for common diseases.

Would you like to read the rest of this article?  Gain access below.

Subscribe
Subscriptions to The Medical Letter on Drugs and Therapeutics include:
  • Print version published and mailed biweekly (26 issues/year)
  • Unlimited online access to current and past issues (1988 - present)
  • Mobile App for iOS, Android, and Kindle Fire
  • FREE online per issue CME/CE
Purchase this article:
Title: Quetiapine (Seroquel) and QT-Interval Prolongation
Article code: 1374d
 Electronic, downloadable article - $45
Gain access through your organization
Ask your librarian to consider an Institutional Subscription to The Medical Letter.
Recommend to your librarian